Arkansas, 2003Damaging Wind in Arkansas, May 14, 2003
May 14, 2003 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 2:50 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, May 14, 2:50 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT WED MAY 14 2003
NEXT ROUND OF SEVERE WEATHER OVER THE NORTHERN TIER OF THE CWA RIGHT
NOW. THIS HAS PROMPTED SPC TO ISSUE TORNADO WATCH FOR MUCH OF AREA
ALONG AND NORTH OF I 20 TIL 8 PM. THIS AREA MAY SLOWLY SAG SOUTHWARD
AS STORMS RACE EASTWARD. AM TENDING TO THINK A LITTLE THAT THERE
WON/T BE ANOTHER ROUND OF SEVERE DURING THE DAY TOMORROW...UNLESS
TONIGHTS IS LINGERING DOWN SOUTH IN THE MORNING. BUT STORMS MAY GET
GOING TOMORROW NIGHT...AND CHANCE OF STORMS WILL PERSIST INTO
SATURDAY AS UPPER LEVEL LOW COMES DRIFTING THIS WAY.
UPPER RIDGE LOOKS TO ASSERT ITSELF LATTER PART OF WEEKEND AND INTO
NEXT WEEK. NOT THAT WE WILL GET ANY LESS HUMID...BUT EXPECTING
CAPPING INVERSION TO KEEP THINGS QUIET FIRST HALF OF NEXT WEEK. 17
PRELIMS...
SHV 69/89/72/87/71 4222
MLU 69/90/70/89/71 4222
TXK 68/88/71/86/70 6255
TYR 71/89/72/87/71 4222
LFK 70/90/73/89/73 2222
.SHV...NONE.
Hazardous weather outlook, May 14, 11:00 AM CST, 5 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE
NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE
20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES
FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE
VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS
A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE
EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY
THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG
DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE
RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT
WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY
THROUGH SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 14, 3:06 PM CST, 1 hour 39 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-138-150100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT WED MAY 14 2003
...TORNADO WATCH CONTINUES IN EFFECT FOR THE NORTH HALF OF THE FOUR
STATE AREA...
A TORNADO WATCH CONTINUES IN EFFECT UNTIL 8 PM THIS EVENING...FOR
THAT PART OF THE FOUR STATE AREA GENERALLY NORTH OF INTERSTATE 20.
THIS AREA INCLUDES ALL OF SOUTHWEST ARKANSAS...MCCURTAIN COUNTY
OKLAHOMA. IT ALSO INCLUDES THE CITIES OF CLARKSVILLE...MOUNT
PLEASANT...GILMER...AND MARSHALL IN TEXAS...AND SHREVEPORT AND
BOSSIER CITY...MINDEN...HOMER...RUSTON...AND MONROE IN LOUISIANA.
A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOS IN AND
NEAR THE WATCH AREA. RESIDENTS OF THIS AREA SHOULD STAY ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS.
03
Local storm report, May 14, 4:14 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
514 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM BROKEN BOW OK .88 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
0325 PM NASHVILLE AR .75 INCH HAIL
05/14/03 HOWARD REPORTED BY LAW
ENFORCEMENT.
0345 PM WASHINGTON AR 1.75 INCH HAIL
05/14/03 HEMPSTEAD REPORTED BY GENERAL
PUBLIC.
0400 PM HORATIO AR 1.00 INCH HAIL
05/14/03 SEVIER REPORTED BY GENERAL
PUBLIC.
0410 PM LOCKESBURG AR 1.00 INCH HAIL
05/14/03 SEVIER REPORTED BY CO-OP
OBSERVER.
0430 PM BROKEN BOW OK 1.00 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
0455 PM FOREMAN AR 1.75 INCH HAIL
05/14/03 LITTLE RIVER REPORTED BY SPOTTERS.
20Thunderstorm Wind, Lafayette
- When
- May 14, 4:45 PM CST
- Where
- Lafayette County, Bradley
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 33.100, -93.667
Strong straight line winds and heavy rain pummeled the area knocking down numerous trees. One tree fell onto a van bringing a power line with it. The line was pulled off the pole otherwise the occupants would have been electrocuted according to the local police. A chimney was blown from a house on Lafayette County road 5. Nearby, a chicken house received a large hole when a 6 to 8 inch wide limb blew into it and seven large pecan trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, May 14, 2003$200,000 · F2 · 1 event
- Tornado in Oklahoma, May 14, 2003$50,000 · F2 · 1 event
- Flash Flood and Hail in Iowa, May 14, 2003$1.4 million · 1.75 in hail · 23 events
- Hail in Texas, May 14, 2003$880,000 · 4.5 in hail · 1 event
- Tornado and Hail in Indiana, May 14, 2003$67,000 · F1 · 22 events
- Flash Flood and Hail in Illinois, May 14, 2003$350,000 · 1 in hail · 8 events
- Hail and Damaging Wind in Iowa, May 14, 2003$93,000 · 1.75 in hail · 18 events
- Damaging Winds in Missouri, May 14, 2003$200,000 · 52 kt wind · 2 events
- Damaging Wind in Oklahoma, May 14, 2003$200,000 · 69 kt wind · 1 event
- Damaging Wind and Strong Wind in California, May 14, 2003$160,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Louisiana, May 14 to 15, 2003$121,000 · 0.75 in hail · 6 events
- Hail and Damaging Winds in Mississippi, May 14, 2003$49,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353376.